MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367964
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the rubber stopper remained in the bd vacutainer® pst¿ gel and lithium heparin (lh) blood collection tube during r&d testing for stopper removal forces.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: during r&d testing, we observed some tubes with 2nd time stopper removal forces that did not meet the minimum and/or mean force specification.The product information is listed below.Catalog # batch # test date data review date observation 367964 9095794 11 nov 2019 13 nov 2019 did not meet minimum force specification 367729 9241023 12 nov 2019 13 nov 2019 did not meet mean force specification 367729 9241024 12 nov 2019 13 nov 2019 did not meet mean force specification.
 
Additional Manufacturer Narrative
H.6.Investigation: bd received samples from the customer facility for investigation.The samples were tested/evaluated and the customer's indicated failure mode for stopper pull out with the incident lot was not observed as all product specifications were met.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.
 
Event or Problem Description
It was reported that the rubber stopper remained in the bd vacutainer® pst¿ gel and lithium heparinn (lh) blood collection tube during r&d testing for stopper removal forces.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: during r&d testing, we observed some tubes with 2nd time stopper removal forces that did not meet the minimum and/or mean force specification.The product information is listed below.Catalog # batch # test date data review date observation 367964 9095794 (b)(6)2019 (b)(6)2019 did not meet minimum force specification 367729 9241023 (b)(6)2019 (b)(6)2019 did not meet mean force specification 367729 9241024 (b)(6)2019 (b)(6)2019 did not meet mean force specification.

Brand Name
BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key9396783
Report Number1917413-2019-02452
Device Sequence Number2669426
Product Code JKA
UDI-Device Identifier50382903679640
UDI-Public50382903679640
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2020
Device Model Number367964
Device Catalogue Number367964
Device Lot Number9095794
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;